It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-01-2006, 10:13 AM   #1
Senior Veteran
(male)
 
Join Date: May 2003
Posts: 818
bulletinboard25 HB User
Doc called in Phenergan.

Hey- I just wanted to say my Dr. called in a script for Phenergan to help with the nausea from the morphine.

I've never taken it before, and some people have said that it can make you more drowsy. What else can I expect from it? I've honestly never heard of it until someone mentioned it on this board (probably because I've never had a nausea problem before), so I would like to hear how you guys take it or have taken it?

I take the Avinza at supper time. Is Phenergan something that will be dosed multiple times per day or just a once a day tab, too?

I'm too sick to go out and get my script so I don't know what he actually called it in for (dosing instructions and length). I've been up all night with the nausea and feeling flu-like without actually having the flu, so hopefully I'll be able to pick it up tomorrow.

Thanks a bunch for everyone's help in advance. You guys are awesome.

 
Old 05-01-2006, 10:20 AM   #2
Senior Veteran
(female)
 
Join Date: Aug 2005
Location: USA
Posts: 609
friendly_one HB User
Re: Doc called in Phenergan.

Hey Bulletin...did you get pills, liquid, or suppositories?? The dosing is all the same usually every 4-6 hours as needed. Phenergan has long been a friend of mine. LOL Generally, you will just feel tired/drowsy and maybe a little "spacey". I feel the same way when I take Benadryl. Phenergan is also an antihistamine with the anti-emetic properties in it. I always take it (and have been told by my doc to take it) before the nausea/vomiting gets too severe, if there is time. You can also take it as a prevententive. I did that with Oxy (generic, anyway). Just don't drive until you know how it affects you. Some people don't get that drowsy feeling, while others will be knocked out for a couple of hours. If you have suppositories, be sure you keep them in the fridge. It will also say that with your script. I hope you feel better soon.

Last edited by friendly_one; 05-01-2006 at 10:25 AM.

 
Sponsors Lightbulb
   
Old 05-01-2006, 02:17 PM   #3
Veteran
(male)
 
Join Date: Apr 2004
Posts: 415
ARANGER HB User
Re: Doc called in Phenergan.

What Kstone said is right on. Phenegran (Promethazine) can make you drowsy, however, if you are taking it pretty regularly, then that will probably go away.

The usually oral dose is 25 mg. Sometimes you will be prescribed 50 mg if you are using it for sleep or other medical reason. Phenegran is used for a number of reasons. I would take the Phenegran about 30-45 minutes before you take your Avinza.

The combination of the two may make you a little more sedated at first, so like Kstone pointed out, don't drive until you know how this will effect you. It can potentiate your meds a little.

You can dose Phenegran more than once a day. Of course go by what your Dr recommends. I know the suppositories don't sound fun, but if you are very nauseated, then its probably a better option than the orals. The med will do no good if you vomit it up before getting into your system.

Hope it helps with your nausea. Take Care

 
Old 05-01-2006, 06:51 PM   #4
Senior Veteran
(male)
 
Join Date: May 2003
Posts: 818
bulletinboard25 HB User
Re: Doc called in Phenergan.

Thanks both of you.

Unfortunately I read the "should take it 15 minutes before avinza" after i took the avinza! Whoops!

I took it 30 minutes after I took the avinza.

I hope this works soooo much. I woke up today and literally felt like I had the flu because the nausea was sooooo bad! It's worse today than it has been in the 6 days I've been on it.

So I took it probably 5 minutes ago.. I read it works in about 30 minutes or something if it's gong to work.

I only got a small 4 day supply. I hope if it works and I'm still feeling the nausea after I run out they'll give me some more.

 
Old 05-02-2006, 11:52 PM   #5
Senior Veteran
(female)
 
Join Date: Apr 2005
Location: Gresham, Oregon
Posts: 1,342
Fabrashamx HB User
Re: Doc called in Phenergan.

Hi Bullit, I agree totally with the other posters, I have used Phenegren for years in the suppository form and it works very well for me. It does make you drowsy, But not that much and if you need it every day I agree that would probably go away. I think every CPer should ask for and keep antinausea meds on hand, a lot of people have trouble vomiting up their meds when they are new on opiate therapy or in a pain spike, and for those of us with contracts, those meds will not be replaced, also it puts you in a dosing bind not being sure how much was absorbed before you vomited. If Phenegren doesnt work, the doctor will probably try you on compazine, But if you are interested, I know people who have had great success with papaya extract and peppermint. I have a friend who was going through chemo, and nothing they tried was working on her nausea, I gave her some papaya extract with peppermint tea, and it worked. yay! good luck to you and let us know how its going. Hugs, Fabby

 
Old 05-05-2006, 02:06 PM   #6
Senior Veteran
(male)
 
Join Date: May 2003
Posts: 818
bulletinboard25 HB User
Re: Doc called in Phenergan.

The nausea is still SOOO bad. I tried driving to a place 10 minutes away today and I literally had to swallow puke... It had come up while I was driving. I felt car sick X 10.

It's something that hasn't gone away and I feel has gotten worse each day.

Phenergan didn't help/doesn't help much, if at all.

How long do you put up with nausea like this? I mean, the nausea is so bad I can't even drive!

At what point do you say "I can't do this, is there anything else I could try that might cause less nausea"?

I know ALL pain medications can cause nausea... but if its this bad with this particular pain killer, is there anything wrong with trying a different one that might cause less nausea?

 
Old 05-05-2006, 06:03 PM   #7
Senior Member
(female)
 
Join Date: Sep 2004
Location: Palm Desert
Posts: 119
antoinettev3 HB User
Re: Doc called in Phenergan.

Wow, I'm really sorry about how nauseated you are feeling. I can relate. Fortunately Phenergen worked pretty well for me but on the days it just wouldn't cut it (I had nausea from radiation & narcotics) I would take a Zofran as well. My radiation oncologist said that both drugs work well but they work on different parts of the brain and sometimes taking both together knocks out the nausea but good.

Of course it knocked me out real good too but that was OK. Anything to escape the nausea was fine with me. It also caused some pretty bad cotton mouth but it did work.

You might try asking your doc for some Zofran and see if that helps alone if not ask if you can take the two drugs together.

Have you tried any home remedies? Ginger ale, ginger pills, dry crackers, etc.? Sometimes the only thing that would settle my stomach was some salty pretzels and ginger ale or sierra mist.

Sure hope you find something that helps.

Antoinette

 
Old 05-06-2006, 08:14 AM   #8
Senior Veteran
(female)
 
Kissa's Avatar
 
Join Date: Mar 2004
Location: O Hi O
Posts: 2,018
Kissa HB UserKissa HB UserKissa HB UserKissa HB UserKissa HB User
Re: Doc called in Phenergan.

The only one that I can think of that doesn't cause nausea problems, at least for me, is Methadone but that has a totally different set of side effects and to me they were quite unacceptable compared to the nausea problem that I have. I just started a new nausea med yesterday (Compazine ) but it's not helping me too much either so I'm not sure I'd sugest that one either.

Outside of the nausea how it is it working pain wise? Are you finding it to be effective? I'm wondering if perhaps you shouldn't go on short acting meds instead for while since your dosage is fairly low you might get by on something SA which may help get rid of the nausea. If it's not controlling the pain then perhaps Methadone may be a better alternative but I recall someone saying that less than 10mg of Methadone was pretty useless.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
can i take bentyl and phenergan together? amyflanders4 Bowel Disorders 0 10-04-2009 08:30 PM
Hello. New and Very Scared. Doctor Just Called. Conniel7777 Lupus 5 06-04-2009 12:39 PM
I Finally Called the Dr.......... hessie28 Back Problems 9 05-03-2007 04:10 AM
phenergan and other anti-nausea drugs?? needhealing777 Drug Interactions / Side Effects 6 04-11-2006 11:34 AM
got called back after annual check-up Jenmak Sexually Transmitted Diseases 2 08-12-2005 08:58 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



tortoisegirl (159), gmak (156), Shoreline (151), BB07 (92), backhurtz (84), katlin09 (69), Ilovemycutedog (53), galalena (50), jonnstar (35), Isotope (34)

Site Wide Totals

teteri66 (1180), MSJayhawk (1011), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (761), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 05:50 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!